Alert archive / Ohio / Coastal Flood Statements in 2010
Coastal Flood Statement 4, NWS Cleveland, OH
NWS Cleveland, OH issued this coastal flood statement at Sep 25, 2010, 4:16 AM EDT for 4 counties in Ohio; Erie County, Pennsylvania. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2010, 4:16 AM EDT (08:16 UTC)
- Expired
- Sep 25, 2010, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Cuyahoga County, OH, Lake County, OH, Lorain County, OH, Erie County, PA
The radar
The Cleveland radar (KCLE), 66 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2598 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
381 WHUS41 KCLE 250816 CFWCLE LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 416 AM EDT SAT SEP 25 2010 OHZ010>012-089-PAZ001-260000- /O.NEW.KCLE.CF.S.0004.100925T0816Z-100926T0000Z/ LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- 416 AM EDT SAT SEP 25 2010 ...HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING... WEST TO NORTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED TODAY WITH WAVES OF 5 TO 7 FEET. THIS WILL LEAD TO TO A HIGH RISK OF RIP CURRENTS FROM VERMILION TO RIPLEY. WINDS AND WAVES WILL DIMINISH INTO THE EVENING. A HIGH RISK OF RIP CURRENTS MEANS THAT RIP CURRENTS WILL BE DANGEROUS AND MAY BE LIFE THREATENING TO ANYONE ENTERING THE LAKE. HEED THE ADVICE OF LIFEGUARDS AND LOCAL OFFICIALS. PAY ATTENTION TO POSTED SIGNS AND FLAGS. $$
2 follow-up statements
861 WHUS41 KCLE 251325 CFWCLE LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 925 AM EDT SAT SEP 25 2010 OHZ010>012-089-PAZ001-252130- /O.CON.KCLE.CF.S.0004.000000T0000Z-100926T0000Z/ LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- 925 AM EDT SAT SEP 25 2010 ...HIGH RISK OF RIP CURRENTS UNTIL 8 PM EDT THIS EVENING... WEST TO NORTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED THIS AFTERNOON INTO EARLY EVENING WITH WAVES OF 5 TO 7 FEET. THIS WILL LEAD TO A HIGH RISK OF RIP CURRENTS FROM VERMILION TO RIPLEY. WINDS AND WAVES WILL DIMINISH INTO THE EVENING. A HIGH RISK OF RIP CURRENTS MEANS THAT RIP CURRENTS WILL BE DANGEROUS AND MAY BE LIFE THREATENING TO ANYONE ENTERING THE LAKE. HEED THE ADVICE OF LIFEGUARDS...LOCAL OFFICIALS OR IF NO AUTHORITY IS PRESENT...DONT ENTER THE WATER. PAY ATTENTION TO POSTED SIGNS AND FLAGS. $$ LOMBARDY
489 WHUS41 KCLE 251933 CFWCLE LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 333 PM EDT SAT SEP 25 2010 OHZ010>012-089-PAZ001-260000- /O.CON.KCLE.CF.S.0004.000000T0000Z-100926T0000Z/ LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- 333 PM EDT SAT SEP 25 2010 ...HIGH RISK OF RIP CURRENTS UNTIL 8 PM EDT THIS EVENING... NORTHWEST WINDS OF 10 TO 20 KNOTS ARE EXPECTED THIS EVENING WITH WAVES OF 4 TO 6 FEET. THIS WILL LEAD TO A HIGH RISK OF RIP CURRENTS FROM VERMILION TO RIPLEY. WINDS AND WAVES WILL DIMINISH INTO THE EVENING. A HIGH RISK OF RIP CURRENTS MEANS THAT RIP CURRENTS WILL BE DANGEROUS AND MAY BE LIFE THREATENING TO ANYONE ENTERING THE LAKE. HEED THE ADVICE OF LIFEGUARDS...LOCAL OFFICIALS OR IF NO AUTHORITY IS PRESENT...DONT ENTER THE WATER. PAY ATTENTION TO POSTED SIGNS AND FLAGS. $$ LOMBARDY
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this coastal flood statement went out at Sep 25, 3:23 AM EDT, 53 minutes earlier.
Area forecast discussion, Sep 25, 3:23 AM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
323 AM EDT SAT SEP 25 2010
.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL DROP SOUTHEAST ACROSS THE SNOWBELT
LATER TODAY AND TONIGHT THEN WEAK HIGH PRESSURE WILL SETTLE OVER THE
REGION BY SUNDAY NIGHT. UPPER LEVEL LOW PRESSURE WILL MOVE UP THE
OHIO VALLEY MONDAY AND TUESDAY BEFORE WEAK HIGH PRESSURE SPREAD BACK
OVER THE AREA FOR WEDNESDAY INTO THURSDAY.
&&
.NEAR TERM /THROUGH 6 PM SATURDAY/...
EVEN THOUGH HIGH PRESSURE AND GENERAL ANTICYCLONIC FLOW BUILDS INTO
THE AREA TODAY...APPROACHING MID AND UPPER LEVEL LOW PRESSURE AND
LOW LEVEL MOISTURE WRAPPING INTO THE AREA ALONG WITH INCREASED LAKE
EFFECT CONDITIONS SHOULD COMBINE AND LEAD TO INCREASING CLOUDS TODAY
MOST PLACES. A FEW SHRA SILL LOOK POSSIBLE FOR THE SNOWBELT. TEMPS
TO BE NOTICEABLY COOLER TODAY AS HIGHS MAINLY IN LOW TO MID 60 RANGE
WHICH MEANS LITTLE IN TEMP RISE FOR PLACES LIKE ERI.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH WEDNESDAY NIGHT/...
TONIGHT WILL SEE A CONTINUATION OF CONDITIONS FROM TODAY WITH A FEW
SHRA REMAINING POSSIBLE IN THE SNOWBELT AS 850 MB THERMAL TROUGH
MOVES OVER THE LAKE THIS EVENING AND UPPER TROUGH MOVES OVER THE
LAKE SUNDAY.
INCREASING MOISTURE AT MID AND UPPER LEVELS SUNDAY INTO SUNDAY NIGHT
COULD ACT TO ALLOW FOR A FEW SPRINKLES BUT GENERAL DOWNWARD MOTION
IN THE ATMOSPHERE SHOULD KEEP ANY SIGNIFICANT PRECIP AWAY.
UPPER LOW REACHES SOUTHERN EXTENT BY LATE MONDAY OVER THE TN VALLEY
THEN HEADS NNE BACK ACROSS OUR AREA MON NIGHT AND TUE. INCREASING
MOISTURE AND DYNAMICS AT ALL LEVELS WILL ALLOW FOR WIDESPREAD SHRA
TO SPREAD NORTH ACROSS THE CWA MONDAY AND MONDAY NIGHT AND CONTINUE
TUE BEFORE SHIFTING NE OUT OF THE AREA TUE NIGHT INTO WED.
TEMPS WILL START OUT A LITTLE BELOW NORMAL BUT SHOULD MODIFY TO BE
ABOUT NORMAL TUE AND WED.
&&
.LONG TERM /THURSDAY AND FRIDAY/...
MODELS ARE CONSISTENT BRINGING ANOTHER TROUGH THROUGH THE GREAT
LAKES ON THURSDAY. NOT MUCH LOW LEVEL MOISTURE TO WORK WITH SO
WILL HAVE TO SEE IF A FEW SHOWERS MAY DEVELOP DOWNWIND OF LAKE ERIE.
BY FRIDAY MODELS UNCERTAIN ON WHETHER TO MOVE THE TROUGH EASTWARD OR
DIG ANOTHER PIECE OF JET ENERGY INTO IT. THIS MAY NOT BE AN IMPACT
UNTIL THE WEEKEND WITH FRIDAY LIKELY A DRY DAY BETWEEN SYSTEMS.
TEMPERATURES THURSDAY AND FRIDAY WILL BE NEAR SEASONAL LEVELS.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
A COLD FRONT HAS PUSHED THROUGH THE REGION WITH WESTERLY WINDS IN
ITS WAKE. A FEW LOCATIONS ARE STILL SEEING SOME GUSTS BUT BELIEVE
THESE SHOULD ALL DECREASE EXPECT FOR NEAR THE LAKESHORE. MOST
LOCATIONS ARE SEEING CLEAR SKIES AS WE AWAIT THE NEXT UPPER LEVEL
TROUGH TO ROTATE INTO THE REGION. THIS COMBINED WITH FLOW OFF OF
GREAT LAKES WILL BRING A RETURN TO A LOWER LEVEL VFR CEILING.
BELIEVE IT WILL REMAIN ABOVE 3500 FEET AT THIS TIME BUT WILL HAVE
TO WATCH NE OH INTO NW PA WHERE THEY COULD BRIEFLY DIP TO JUST
UNDER 3000 FEET. THIS CEILING WILL BEGIN TO ERODE ACROSS THE
WESTERN HALF OF THE REGION NEAR TO SHORTLY AFTER SUNSET. HOWEVER
WILL HAVE TO WATCH THE TIMING OF ADDITIONAL WAVES IN A TROUGH THAT
WILL RESIDE OF THE GREAT LAKES THROUGH THE WEEKEND.
WINDS WILL GRADUALLY SHIFT AROUND TO THE NW TODAY WITH A NORTHERLY
FLOW DURING THE EVENING. THERE SHOULD BE A FEW GUSTS AS THE NEXT
TROUGH PASSES THIS MORNING. GUSTS SHOULD NOT EXCEED 25 KNOTS AT
MOST LOCATIONS...POSSIBLY HIGHER NEAR THE LAKESHORE.
.OUTLOOK...NON VFR POSSIBLE KCLE EASTWARD OVERNIGHT SATURDAY INTO
SUNDAY MORNING. NON VFR POSSIBLE AGAIN MONDAY INTO TUESDAY.
&&
.MARINE...
THE STRONGEST WINDS IN THE COLD ADVECTION HAVE LIKELY ALREADY
OCCURRED ON LAKE ERIE. HOWEVER WILL HAVE TO MONITOR THIS THROUGH THE
MORNING HOURS. FOR NOW IT APPEARS WINDS WILL REMAIN UNDER 30 KNOTS
SO WILL CONTINUE THE SMALL CRAFT ADVISORY. LOOKS AS IF WINDS WILL
GRADUALLY SWING AROUND TO THE NORTHWEST AND EVENTUALLY NORTH AS A
TROUGH SWINGS THROUGH THE REGION. HIGH PRESSURE SHOULD SLIDE OVER
LAKE ERIE ON SUNDAY AND CONTINUE INTO EARLY MONDAY. WILL THEN
MONITOR THE TRACK OF SURFACE LOW PRESSURE THAT MAY MOVE ACROSS THE
EASTERN HALF OF THE LAKE ON TUESDAY. STILL PLENTY OF UNCERTAINTY ON
THE TRACK OF THIS LOW. THIS WILL HAVE IMPACTS ON THE WIND
DIRECTION...MAINLY ON THE EASTERN HALF OF THE LAKE.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT SUNDAY FOR LEZ146>149.
SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR
LEZ142>145.
&&
SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...MULLEN
AVIATION...MULLEN
MARINE...MULLENHazardous weather outlook, Sep 24, 6:13 PM EDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 613 PM EDT FRI SEP 24 2010 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-252215- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 613 PM EDT FRI SEP 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Coastal Flood Statements in Ohio, 2010Coastal Flood Statements in Pennsylvania, 2010Every coastal flood statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.